MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION FEMORAL AUGMENTATION DISTAL SIZE 2/20MM; KNEE FEMURAL AUGMENTATION

MEDACTA INTERNATIONAL SA GMK-REVISION FEMORAL AUGMENTATION DISTAL SIZE 2/20MM; KNEE FEMURAL AUGMENTATION
Catalog Number 02.07.220FDA
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 02 jul 2019: 2 device of lot 161346 involved in this complaint: (b)(4) items manufactured and released on 24-oct-2016.Expiration date: 20-04-2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Two items are present in this complaint with the same lot number.Visual inspection performed by medacta washing & packaging manager: the two items received (femoral augmentation distal) were visually inspected on july 23rd 2019.The event has been confirmed.The packaging of one item was completely opened while the second item packaging was still closed (primary and secondary sterile barrier).Both items presented, into the primary packaging, some white parts of debris probably came from the primary tyvek that was damaged due to the contact with screw and augment.In addition, the primary plastic blister was scratched and in only one item also broken at the corner, these probably due to extreme shipping and handling conditions.The root cause likely relates to the combined factors of anomalous shipping/handling conditions.This is the first event reported on femoral augmentation; no action is at the moment foreseen.
 
Event or Problem Description
During the primary knee surgery, the surgeon observed a foreign substance on 2 of the femoral distal augments and chose not to implant them in the patient.There was no delay in the case and the surgeon used another augment to complete the case.The surgery was completed successfully.The same lot (2 items) has been used to complete the surgery.

Brand Name
GMK-REVISION FEMORAL AUGMENTATION DISTAL SIZE 2/20MM
Common Device Name
KNEE FEMURAL AUGMENTATION
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8826046
Report Number3005180920-2019-00605
Device Sequence Number16832930
Product Code KRO
UDI-Device Identifier07630030888892
UDI-Public07630030888892
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163311
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2021
Device Catalogue Number02.07.220FDA
Device Lot Number161346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;